Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 50, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 1, 2016, 8:26 PM CDT for Harris County, Montgomery County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 1, 2016, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 59 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
152
WGUS54 KHGX 020126
FFWHGX
TXC201-339-020330-
/O.NEW.KHGX.FF.W.0050.160602T0126Z-160602T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
826 PM CDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...
NORTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1030 PM CDT
* AT 825 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 6 TO 7 INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING CONTINUES ACROSS MUCH OF NORTHERN
HARRIS COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUMBLE...TOMBALL...JERSEY VILLAGE...GREATER GREENSPOINT...NORTHERN
GREATER HEIGHTS...NEAR NORTHSIDE HOUSTON...SPRING...KINGWOOD...
NORTHSIDE / NORTHLINE...ALDINE...SPRING BRANCH NORTH...THE WOODLANDS...
GREATER FIFTH WARD...SPRING BRANCH WEST...OAK RIDGE NORTH...SPLENDORA...
PATTON VILLAGE...ROMAN FOREST...WOODBRANCH AND FAIRBANKS / NORTHWEST
CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 2978 9522 2981 9555 3012 9563 3022 9512
3007 9506
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:48 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 1, 6:48 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
648 PM CDT WED JUN 1 2016
.AVIATION...
An area of convergence in the surface flow was helping to keep an
area of showers and thunderstorms in place between IAH and HOU.
The RAP13 and the HRRR both show diminishing coverage between 01Z
and 03Z. Confidence moderate to high through 06Z.
Overnight and tomorrow still a tough forecast. The upper low
moving into N and W Texas will drift towards SE Texas and put the
area in a favored location for thunderstorm development. Tweaked
the current forecast to go with more uncertainty between 09Z and
18Z and prevailing thunderstorms in the afternoon. However, there
should be some breaks. It's just a bit tough to forecast those
breaks at this time.
40
&&
.PREV DISCUSSION... /ISSUED 314 PM CDT WED JUN 1 2016/
DISCUSSION...
Scattered thunderstorms across the area with temperatures in the
mid 80s. Storms are slow moving with heavy rain threat across
areas mainly north of a Bellville to Livingston line. These storms
continue to expand and shift northward this afternoon. Will need
to watch for the western end of the line slowing late this
afternoon and evening and possibly becoming anchored as storms
develop to the west - maintaining the light low level inflow
nearly perpendicular to the slow moving boundary then increasing
moisture transport over the boundary toward morning.
Overnight expect an MCS to form over the EWX region and track
southeast and east probably moving into the region after 3 am and
as late as 9 am. Storms may still be percolating along the
remnant boundary in the north as well. PW values slowly climbing
and Thursday morning may be close to the 1.9-2.0" value with
increasing low level south to southeast flow. Upper jet aimed into
South Texas but with a diffluent pattern over SETX with favorable
divergence. This should lead to active weather in the morning
mainly across the southern half of the region shifting slowly
inland during the afternoon. Very heavy rainfall will be possible
Thursday and may have the potential for slow moving clusters or
bands of storms. Given the high PW and motion - localized
rainfall of 4-8 inches will be a good bet...some isolated amounts
may exceed this but pinpointing where is difficult with mesoscale
features taking over Thursday morning. The upper low slows over
Central TX Thursday night/Friday and will have the potential for a
heavy rain event focused closer to the center possibly extending
into the western areas of SETX. Heavy rain threat continues
Friday with upper shear axis eventually becoming SW to NE through
the region Friday night/Saturday morning. Friday afternoon a
weakening cold front oozes its way into the area and probably
stalls close to the coast. The heavy rain threat may begin to
decrease Saturday. At some point the drier air aloft may help
nudge the active weather into the Gulf but for now will keep rain
chances going through the weekend out through Tuesday. Second push
of dry air aloft will nose down into the area Tuesday/Wednesday
and rain chances should start to taper off.
Hydrology...
Lower Brazos still undergoing extensive major to record flooding
and areas near Richmond down past Rosharon will see flooding
continue to worsen. Additional heavy rainfall will aggravate the
ongoing flooding. Moderate to major flooding on lower San Bernard
and Colorado rivers...this area too will be under the gun for
heavy rainfall totals in the coming days.
45
MARINE...
Seas have crept up to 4 to 5 feet today with prolonged moderate
onshore flow. Expect seas to gradually fall tomorrow back to 2 to 4
feet. Light/moderate onshore winds and low seas expected through
much of the week. There will probably be periods with some locally
higher winds/seas as a series of upper level disturbances move
overhead from mid week on into the end of the week and produce
periods of unsettled weather. May see a weak frontal boundary
approach the coast later this weekend, but there is still
considerable uncertainty in regards to timing. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 70 80 68 81 67 / 70 90 60 60 60
Houston (IAH) 72 83 69 83 69 / 70 90 70 70 60
Galveston (GLS) 77 82 74 81 74 / 80 90 70 80 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday evening FOR THE FOLLOWING
ZONES: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Houston...Jackson...Liberty...Madison...Matagorda...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
GM...NONE.
&&
Discussion...43
Aviation/Marine...40Hazardous weather outlook, Jun 1, 11:56 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1156 AM CDT WED JUN 1 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-021700- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1156 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY AFTERNOON. A SERIES OF UPPER LEVEL DISTURBANCES COMING AROUND AN APPROACHING WESTERN UPPER LOW...COUPLED WITH DEEP MOISTURE AND FAVORABLE UPPER LEVEL WINDS...WILL INTRODUCE SCATTERED SHOWERS AND STORMS TO SOUTHEAST TEXAS. WIDESPREAD RAINFALL TOTALS MAY AVERAGE BETWEEN 1 AND 2 INCHES TODAY AND TONIGHT...BUT THERE MAY BE ISOLATED TOTALS THAT EXCEED 3 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF UPPER LEVEL DISTURBANCES COMING AROUND AN APPROACHING WESTERN UPPER LOW...COUPLED WITH DEEP MOISTURE AND FAVORABLE UPPER LEVEL WINDS...WILL INTRODUCE PERIODS SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE AREA WITH LOCALIZED AMOUNTS EXCEEDING 7 INCHES. A POSSIBLE FRONTAL BOUNDARY SLOWLY SAGGING INTO THE AREA LATER THIS WEEKEND MAY PROVIDE ADDITIONAL NEAR COASTAL FOCUS FOR CONTINUED DAILY PRECIPITATION INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS NEED TO BE AWARE OF SEVERE WEATHER OCCURRENCES...FROM HIGH RAINFALL RATES LEADING TO FLOODING TO DAMAGING WIND AND POSSIBLY ISOLATED TORNADOES THURSDAY THROUGH SATURDAY.
In the hours before
Local storm report, Jun 1, 8:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
802 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 3 WNW SPRING 30.07N 95.44W
06/01/2016 HARRIS TX TRAINED SPOTTER
WATER 4 INCHES DEEP ON THE I-45 FEEDER ROADS AT THE
FM-2920 INTERSECTION. HIGH WATER MADE FM-2920 IMPASSABLE
IN SPOTS.
&&
EVENT NUMBER HGX1600204
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:17 PM CDT | Areal Flood Advisory | HGX | Colorado, Wharton | 58 min |
| Jun 1, 8:18 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 39 hr |
| Jun 1, 8:23 PM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jun 1, 8:30 PM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Jun 1, 9:08 PM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jun 1, 9:16 PM CDT | Special Weather Statement | HGX | Liberty | 44 min |
| Jun 1, 9:26 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 2 hr |
| Jun 1, 9:44 PM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 91 min |
| Jun 1, 11:03 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris | 57 min |
| Jun 2, 6:49 AM CDT | Areal Flood Advisory | HGX | Montgomery | 116 min |
| Jun 2, 7:19 AM CDT | Special Marine Warning | HGX | 86 min | |
| Jun 2, 7:38 AM CDT | River Flood Warning | HGX | Harris | 4 days |
| Jun 2, 8:31 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| Jun 2, 8:54 AM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 4 days |
| Jun 2, 8:54 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 24 hr |
| Jun 2, 8:58 AM CDT | River Flood Warning | HGX | Montgomery | 65 hr |
| Jun 2, 9:29 AM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 3 hr |
| Jun 2, 9:38 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 3 hr |
| Jun 2, 10:20 AM CDT | Special Marine Warning | HGX | 115 min | |
| Jun 2, 10:20 AM CDT | Special Weather Statement | HGX | San Jacinto | 40 min |
| Jun 2, 10:32 AM CDT | Special Weather Statement | HGX | Chambers | 43 min |
| Jun 2, 10:37 AM CDT | Special Marine Warning | HGX | 23 min | |
| Jun 2, 11:12 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston | 3 hr |
| Jun 2, 12:09 PM CDT | Special Marine Warning | HGX | 96 min | |
| Jun 2, 2:26 PM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Walker, Waller | 3 hr |
| Jun 2, 2:40 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 2 hr |
| Jun 2, 3:38 PM CDT | Special Weather Statement | HGX | San Jacinto | 52 min |
| Jun 2, 4:04 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Jun 2, 4:10 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 3 hr |
| Jun 2, 4:57 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Harris, Liberty | 2 hr |
| Jun 2, 5:16 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 119 min |
| Jun 2, 5:22 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 113 min |
| Jun 2, 5:26 PM CDT | Special Marine Warning | HGX | 64 min | |
| Jun 2, 5:36 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 3 hr |
| Jun 2, 5:38 PM CDT | Special Weather Statement | HGX | Chambers | 52 min |
| Jun 2, 5:49 PM CDT | Special Weather Statement | HGX | Chambers | 41 min |
| Jun 2, 6:01 PM CDT | Special Weather Statement | HGX | Fort Bend | 59 min |
| Jun 2, 6:12 PM CDT | Flash Flood Warning | HGX | Chambers, Harris | 3 hr |
| Jun 2, 6:29 PM CDT | Special Marine Warning | HGX | 31 min | |
| Jun 2, 6:39 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 111 min |
| Jun 2, 6:50 PM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Jun 2, 6:54 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.